Please use this identifier to cite or link to this item: https://ah.nccu.edu.tw/handle/140.119/62300


Title: Optimal Policies of Non-Cross-Resistant Chemotherapy on Goldie and Coldman's Cancer Model
Authors: 陳政輝
Chen, Jeng-Huei
郭雅慧
Kuo, Ya-Hui
陸行
Luh, Hsing Paul
Contributors: 應數系
Keywords: Goldie and Coldman’s model;Drug resistance;Optimal cancer treatment
Date: 2013.10
Issue Date: 2013-12-09 13:37:00 (UTC+8)
Abstract: Mathematical models can be used to study the chemotherapy on tumor cells. Especially, in 1979, Goldie and Coldman proposed the first mathematical model to relate the drug sensitivity of tumors to their mutation rates. Many scientists have since referred to this pioneering work because of its simplicity and elegance. Its original idea has also been extended and further investigated in massive follow-up studies of cancer modeling and optimal treatment. Goldie and Coldman, together with Guaduskas, later used their model to explain why an alternating non-cross-resistant chemotherapy is optimal with a simulation approach. Subsequently in 1983, Goldie and Coldman proposed an extended stochastic based model and provided a rigorous mathematical proof to their earlier simulation work when the extended model is approximated by its quasi-approximation. However, Goldie and Coldman’s analytic study of optimal treatments majorly focused on a process with symmetrical parameter settings, and presented few theoretical results for asymmetrical settings. In this paper, we recast and restate Goldie, Coldman, and Guaduskas’ model as a multi-stage optimization problem. Under an asymmetrical assumption, the conditions under which a treatment policy can be optimal are derived. The proposed framework enables us to consider some optimal policies on the model analytically. In addition, Goldie, Coldman and Guaduskas’ work with symmetrical settings can be treated as a special case of our framework. Based on the derived conditions, this study provides an alternative proof to Goldie and Coldman’s work. In addition to the theoretical derivation, numerical results are included to justify the correctness of our work.
Relation: Mathematical Biosciences, 245(2), 282-298
Data Type: article
DOI 連結: http://dx.doi.org/10.1016/j.mbs.2013.07.020
Appears in Collections:[應用數學系] 期刊論文

Files in This Item:

File Description SizeFormat
282298.pdf762KbAdobe PDF973View/Open


All items in 學術集成 are protected by copyright, with all rights reserved.


社群 sharing